Alabama, 2007

Damaging Winds in Alabama, July 7, 2007

July 7, 2007 · NWS MOB · 2 events in 2 counties and zones

High winds from thunderstorms caused tree damage across southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$37,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

High winds from thunderstorms caused tree damage across southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 7, 3:40 AM CST, 8 hours 10 minutes earlier.

Area forecast discussion, Jul 7, 3:40 AM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CDT SAT JUL 7 2007

.SHORT TERM (TODAY AND TONIGHT)...A COUPLE OF AREAS TO CONSIDER IN
THE EARLY GOING. FORECASTERS ARE SEEING ISOLATED THUNDERSTORMS OVER
THE MARINE ZONES FROM SHORE TO 20 NM OUT...MOVING EASTWARD AT 15 TO
20 KNOTS. THESE HAVE HELD TOGETHER THROUGH THE EARLY MORNING
SHIFT...SO EXPECT THE IMMEDIATE GULF COAST INCLUDING THE BEACHES TO
POSSIBLY SEE SOME WET WEATHER THROUGH DAWN AND INTO THE MID MORNING.
THE ENVIRONMENT ALSO SUPPORTS WATERSPOUTS AND GIVEN CONVECTIVE
RETURNS ON THE RADAR...THIS WILL BE SOMETHING TO WATCH OVER THE NEXT
SEVERAL HOURS...ESPECIALLY AFTER SUNRISE.  ANOTHER AREA OF COLD
CLOUD  TOPS=>SHOWERS AND A FEW THUNDERSTORMS WAS SLIDING EASTWARD
OUT OF CENTRAL MISSISSIPPI. TO ACCOUNT FOR LATEST TRENDS OBSERVED IN
SATELLITE AND RADAR DATA THERE...HAVE POSTED A HIGHER COVERAGE OF
MORNING WEATHER OVER THE INTERIOR.

FORECAST AREA CONTINUES TO BE INFLUENCED BY A SERIES OF MID LEVEL
DISTURBANCES EJECTING EASTWARD OUT OF A WEAKNESS/SHEAR AXIS IN THE
UPPER ATMOSPHERE POSITIONED OVER TEXAS. A STALLED FRONTAL ZONE
REMAINS DRAPED FROM THE CAROLINAS WESTWARD ACROSS ALABAMA...
MISSISSIPPI...AND ON BACK INTO SOUTHERN TEXAS. DEEP LAYER MOISTURE
HAS CHANGED LITTLE OVER THE PAST 24 HOURS WITH PRECIPITABLE WATERS
NEAR THE 2 INCH MARK. REMAINS UNSETTLED. CONTINUE TO MAINTAIN A WEST
TO EAST STRATA IN THE THUNDERSTORM COVERAGE WITH THE INTERIOR
LOOKING TO SEE THE HIGHER TODAY. AN EASTWARD MOVEMENT THROUGH THE
FORECAST AREA IS EXPECTED TONIGHT WITH COVERAGES TAPERING BACK LATE.
IN ADDITION TO HEAVY RAINS...STRONG STORMS TODAY WILL LIKELY CONTAIN
FREQUENT LIGHTNING AND BRIEF WIND GUSTS OF 35 TO 45 MPH. NOT
EXPECTING ANY MAJOR CHANGES IN THE TEMPERATURE DEPARTMENT.

TODAYS WET MICROBURST RISK IS MODERATE. /10

.LONG TERM (SUNDAY THROUGH NEXT SATURDAY)...GRADUAL PATTERN CHANGE
BY EARLY NEXT WEEK IS STILL ADVERTISED IN THE LATEST SUITES OF MODEL
GUIDANCE.  THE SFC TO MIDLEVEL LOW ACROSS NORTHERN MS AND AL WILL
GRADUALLY TRANSITION EASTWARD INTO NORTHERN GEORGIA ON SUNDAY.
THE LATEST GFS/GEM FORECASTS ARE SUPPORTED BY THE PREVIOUS 2 SREF
PACKAGES IN SHOWING HEAVIER RAINS SHIFTING EAST AND THE MIDLEVEL
TROUGH JUST EAST OF OUR AREA SUNDAY AFTERNOON.  THE NET RESULT IS
SLIGHTLY HIGHER POPS/QPF OVER OUR NORTHEASTERN ZONES SUNDAY...
ALTHOUGH GENERALLY ADVERTISING 0.25 INCHES OF QPF OR LESS GIVEN THE
MIDLEVEL SHEAR AXIS WILL BY THEN BE ALONG THE AL/GA BORDER.  FOR
MONDAY THROUGH WEDNESDAY...THE LATEST GFS AND SREF PACKAGES
ADVERTISE THE UPPER RIDGE OVER THE WESTERN ATLANTIC BUILDING WEST
ACROSS THE NORTHERN GULF...WITH DRYING AND WARMING OF THE MIDLEVELS
ACROSS THE GULF AND SOUTHERN ZONES.  WITH FORECAST PRECIPITABLE
WATER VALUES DOWN AROUND 1.5 INCHES AND INLAND TEMPS WARNING INTO
THE MID 90S...THAT SHOULD SUPPORT 30 POPS FOR THE AFTERNOON
SEABREEZE CONVECTION OVER THE INLAND AREAS THROUGH THE MIDDLE OF
NEXT WEEK.  THE UPPER RIDGE OVER THE NORTHERN GULF STARTS TO BREAK
DOWN BY FRIDAY AS THE UPPER TROUGH FROM NORTHERN TEXAS TO NEW
ENGLAND STARTS TO SLIP SOUTHEASTWARD NEXT WEEKEND.  IT LOOKS LIKE
ANOTHER UPPER LOW WILL START TO DEEPEN OVER NORTHERN TEXAS BY NEXT
SATURDAY.  WE MAY ALSO HAVE A TROPICAL WAVE TRANSLATING NORTHWEST
THROUGH THE FLORIDA STRAITS BY LATE NEXT WEEK AS WELL...BUT NOTHING
OF SIGNIFICANCE IS SEEN ON THE LONG RANGE SCOPES AS FAR AS THE
TROPICS ARE CONCERNED FOR OUR REGION AT THIS TIME.  /05

&&

.MARINE....A WEAK FRONTAL BOUNDARY OVER THE SOUTHERN STATES WEAKENS
INTO THE WEEKEND AS HIGH PRESSURE BUILDS WESTWARD ACROSS FLORIDA AND
INTO THE CENTRAL GULF. A LIGHT WEST TO SOUTHWEST FLOW IS FORECAST
THROUGH MUCH OF THE PERIOD WITH LITTLE CHANGE IN SEAS. WHEN PLANNING
YOUR TRIP OFFSHORE...THUNDERSTORMS NEED TO BE CONSIDERED. /10

&&

.FIRE WEATHER...GREATER COVERAGES OF STORMS IS EXPECTED OVER THE
INLAND COUNTIES TODAY CLOSER TO THE WEAK PASSING LOW PRESSURE SYSTEM
TO THE NORTH.  TRANSPORT FLOW TODAY SHOULD BE MORE SOUTHWESTERLY
AROUND 15 KNOTS.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  73  91  73 /  50  20  40  20
PENSACOLA   91  76  90  76 /  40  40  40  20
DESTIN      90  79  88  79 /  40  30  40  20
EVERGREEN   89  72  90  71 /  60  40  50  20
WAYNESBORO  87  72  93  71 /  70  20  30  10
CAMDEN      88  72  90  72 /  60  20  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

10/MANISCALCO
05/GARMON
Hazardous weather outlook, Jul 7, 11:27 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT SAT JUL 7 2007

ALZ051>062-FLZ001-MSZ067-075-076-078-079-081730-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
WAYNE-PERRY-GREENE-STONE-GEORGE-
1227 PM CDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON

A SQUALL LINE AHEAD OF A PASSING FRONT WILL PASS MAINLY THROUGH THE
INLAND PARTS OF THE REGION THIS AFTERNOON. INCREASING INSTABILITY
WILL BRING SHOWERS AND THUNDERSTORMS WHICH WILL BECOME NUMEROUS OVER
THE INTERIOR TODAY AND SCATTERED CLOSE TO THE COAST. A FEW STRONG
STORMS POSSIBLE WITH BRIEF GUSTY WINDS OF 40 TO 50 MPH...SMALL
HAIL...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAINS OF 2 TO 4 INCHES
TOTAL.

THE RISK OF SEVERE WEATHER IS SLIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS. SLIGHTLY MORE PROBABLE DURING THE DAY...
DECREASING EACH NIGHT. BRIEF STRONG WIND GUSTS...FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINS IN THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

ALZ063-064-FLZ002>006-081730-
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
1227 PM CDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON

A SQUALL LINE AHEAD OF A PASSING FRONT WILL PASS MAINLY THROUGH THE
INLAND PARTS OF THE REGION THIS AFTERNOON. INCREASING INSTABILITY
WILL BRING SHOWERS AND THUNDERSTORMS WHICH WILL BECOME SCATTERED
ALONG THE COAST TODAY ISOLATED STORMS BRINGING BRIEF GUSTY WINDS OF
30 TO 40 MPH...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAINS OF 1 TO 3
INCHES TOTAL.

THE RISK OF SEVERE WEATHER IS SLIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS. SLIGHTLY MORE PROBABLE DURING THE DAY...
DECREASING EACH NIGHT. BRIEF STRONG WIND GUSTS...FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINS IN THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

GMZ630-650-655-670-675-081730-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1227 PM CDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHERN GULF.

.DAY ONE...THIS AFTERNOON

A SQUALL LINE AHEAD OF A PASSING FRONT WILL PASS WELL NORTH THROUGH
THE INLAND PARTS OF THE REGION THIS AFTERNOON. INCREASING INSTABILITY WILL
BRING SHOWERS AND THUNDERSTORMS WHICH WILL BECOME SCATTERED ALONG THE
COAST TODAY ISOLATED STORMS BRINGING BRIEF GUSTY WINDS OF 30 TO 40
KNOTS... FREQUENT LIGHTNING AND LOCALIZED HEAVY RAINS BRINGING
VISIBILITY TO LESS THAN A MILE.

THE RISK OF GALE FORCE WIND GUSTS IS SLIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS. SLIGHTLY MORE PROBABLE DURING THE DAY...
DECREASING EACH NIGHT. BRIEF STRONG WIND GUSTS...FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINS IN THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

The radar

The Mobile radar (KMOB), 144 km away, was scanning. The volume nearest the first event began at 17:49 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Choctaw

When
July 7, 11:50 AM CST to 11:52 AM CST
Where
Choctaw County, Ararat
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
31.970, -88.150

High winds from thunderstorms downed trees across central parts of Choctaw county.

Thunderstorm Wind, Butler

When
July 7, 3:55 PM CST to 3:57 PM CST
Where
Butler County, Greenville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
31.830, -86.630

High winds from a thunderstorm damaged a radio tower and knocked the station off the air.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49952, 49953.